Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 62, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 1, 2001, 9:35 AM CDT for Attala County, Holmes County, Humphreys County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2001, 9:35 AM CDT (14:35 UTC)
- Expired
- Sep 1, 2001, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Attala County, MS, Holmes County, MS, Humphreys County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 011439
FFWJAN
MSC007-051-053-011730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CDT SAT SEP 1 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
HOLMES COUNTY IN CENTRAL MISSISSIPPI
ATTALA COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 1230 PM CDT
* AT 935 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN
OVER EASTERN HOLMES COUNTY AND ACROSS CENTRAL ATTALA COUNTY. THIS
AREA OF RAIN WAS MOVING NORTHEAST AT 20 MPH.
RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES HAS FALLEN OVER
THE PAST FOUR HOURS. SHOWERS AND THUNDERSTORMS ARE CONTINUING TO
DEVELOP BACK TO THE SOUTHWEST. AN ADDITIONAL 2 INCHES WILL BE
POSSIBLE ACROSS THE WARNED AREAS THROUGH 1230 PM.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3297 9006 3293 8979 3298 8938 3324 8936
3323 8979 3329 9023 3324 9064 3303 9056What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:15 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Sep 1, 3:15 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CDT SAT SEP 1 2001 MODELS CONTINUE TO BE IN GOOD AGREEMENT ON MAINTAINING A WET PATTERN ACROSS THE LOWER MISSISSIPPI VALLEY REGION THROUGH LABOR DAY. THEY ARE ALSO IN GOOD GENERAL AGREEMENT THAT HEAVY RAIN WILL DEVELOP OVER THE NORTHWEST HALF OF THE AREA TODAY...AND WILL EXTEND THE FLASH FLOOD WATCH ACCORDINGLY. 00Z RUNS OF AVN/ETA INDICATE A MID LEVEL SHORTWAVE TROF WILL SLOWLY TRANSLATE EASTWARD FROM CNTRL TX TO THE ARKLAMISS REGION BY LATE SUNDAY. THE AVN IS A BIT FARTHER NORTH WITH 850-700MB CLOSED LOW...BUT SEEMS A BIT TOO BULLISH WITH QPF (SO SURPRISE WITH AVN). IN ANY CASE...GOOD INFLOW FROM THE WRN GULF WILL EXIST AHEAD OF THE MID LEVEL TROF AXIS WITH PRECIP WATER CONTINUING AOA 2 INCHES. GOOD UPPER DIVERGENCE ASSOC WITH RIGHT ENTRANCE OF UPPER LEVEL JET OVER THE TN VALLEY WILL PROVIDE SUPPORT FOR HEAVY RAIN DEVELOPMENT OVER NE LA/SE AR/NWRN MS TODAY. IN ADDITION...MESOSCALE CONVECTIVE VORTEX (ON SMALLER SCALE THAN PRIMARY SHORTAVE TROF) NOTED ON KSHV 88-D NOTED ATTM ENTERING WRN LA WILL PROVIDE ADDITIONAL SUPPORT AS IT MOVES EASTWARD IN CONFLUENT FLOW...AND SHOWER/TSTMS ARE CURRENTLY INCREASING OVER WRN CO/PARISHES OF FORECAST AREA. ANTECEDENT SOIL CONDITIONS CONTINUE TO WORSEN AND FLASH FLOOD GUIDANCE NUMBERS ARE GENERALLY DOWN TO 1.5 TO 2.5 IN/HR IN WATCH AREA. THANKS TO SHV AND LZK FOR COORDINATION ON WATCH. EXPECT CONVECTION TO BE MORE BROKEN IN COVERAGE OVER SE PORTIONS OF THE AREA WITH LESSER CHANCE FOR TSTM TRAINING. WILL GO WITH HIGHEST (CATEGORICAL) POPS NW GROUPINGS THRU TONIGHT...WITH MENTION OF THREAT FOR LOCALLY HEAVY RAIN IN ALL ZONES TODAY. BY LATE SUNDAY INTO LABOR DAY...EXPECT BEST DYNAMICS WILL SHIFT FARTHER SOUTHEAST (MODELS CONSISTENT IN THIS FORECAST) AND WILL PLACE HIGHER POPS SE ZONES. IN THE EXTENDED...00Z RUNS OF AVN/MRF/UKMET PROVIDE NO REASON TO CHANGE THE CURRENT WET EXTENDED FORECAST. PRELIM NUMBERS... JAN 85/73/85/72 9774 MEI 85/72/85/72 7684 .JAN... MS...FFA TODAY ZNS 018-019-025>029-034>037-040>042-047-053-059>061 LA...FFA TODAY ALL ZONES. AR...FFA TODAY ALL ZONES. 43
In the hours before
Special weather statement, Sep 1, 5:21 AM CDT, 4 hours 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 521 AM CDT SAT SEP 01 2001 ...THUNDERSTORMS... THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT OVER THE JACKSON FORECAST AREA. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME MAY PRODUCE TORRENTIAL RAINFALL...FREQUENT LIGHTNING STRIKES...AND WIND GUSTS TO 35 MPH. THE AIRMASS OVER THE REGION CONTINUES TO BE VERY MOIST AND SOMEWHAT UNSTABLE...AND SUPPORTIVE OF SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH TONIGHT. ...FLOODING... TORRENTIAL RAINFALL...NEAR THREE INCHES PER HOUR...MAY OCCUR OVER EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...ALONG WITH WESTERN AND NORTH CENTRAL PORTIONS OF MISSISSIPPI. THIS WILL INCLUDE LOCATIONS GENERALLY WEST AND NORTH OF A BUDE...TO MAYERSVILLE...TO KOSCIUSKO...TO WALTHALL LINE. SOILS IN THIS REGION ARE NEAR SATURATION...AND SUCH HEAVY RAINFALL COULD CAUSE FLOODING OF SMALL STREAMS AND LOW-LYING AREAS. ELSEWHERE...ACROSS CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI...RAINFALL WILL NOT BE AS WIDESPREAD...BUT LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOW-LYING AREAS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION ON ROADWAYS AND NOT DRIVE INTO WATER OF UNKNOWN DEPTH...ESPECIALLY AT NIGHT...WHEN IT IS DIFFICULT TO GAUGE THE DEPTH OF WATER. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.